Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Contents of Volume 40, Number 1

All articles in this issue are freely accessible.

Editor’s Comment
Donald G. Saari.
Bull. Amer. Math. Soc. 40 (2003), 1-1
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
Complex adaptive systems: Exploring the known, the unknown and the unknowable
Simon A. Levin.
Bull. Amer. Math. Soc. 40 (2003), 3-19
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1943129
Physical law and the quest for mathematical understanding
Edward Witten.
Bull. Amer. Math. Soc. 40 (2003), 21-29
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1943130
Topological quantum computation
Michael H. Freedman, Alexei Kitaev, Michael J. Larsen and Zhenghan Wang.
Bull. Amer. Math. Soc. 40 (2003), 31-38
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1943131
The principle of functoriality
James Arthur.
Bull. Amer. Math. Soc. 40 (2003), 39-53
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1943132
Recent progress in algebraic combinatorics
Richard P. Stanley.
Bull. Amer. Math. Soc. 40 (2003), 55-68
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1943133
Some mathematical challenges in materials science
Jean E. Taylor.
Bull. Amer. Math. Soc. 40 (2003), 69-87
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1943134
Stochastic analysis and applications
S. R. S. Varadhan.
Bull. Amer. Math. Soc. 40 (2003), 89-97
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1943135

Book Reviews

Book reviews do not contain an abstract. You may download each review in this issue using the links below.

Global solutions of nonlinear Schrödinger equations, by J. Bourgain.
Reviewer: Gigliola Staffilani
Bull. Amer. Math. Soc. 40 (2003), 99-107
Review information
Full-text PDF Free Access
Sieves in number theory, by George Greaves.
Reviewer: Heini Halberstam
Bull. Amer. Math. Soc. 40 (2003), 109-119
Review information
Full-text PDF Free Access
Constant mean curvature surfaces, harmonic maps and integrable systems, by Frédéric Hélein.
Reviewer: Robert M. Hardt
Bull. Amer. Math. Soc. 40 (2003), 121-123
Review information
Full-text PDF Free Access
The search for mathematical roots, 1870-1940: Logics, set theories, and the foundations of mathematics from Cantor through Russell to Gödel, by I. Grattan-Guinness.
Reviewer: William Ewald
Bull. Amer. Math. Soc. 40 (2003), 125-129
Review information
Full-text PDF Free Access
Selected papers of S. A. Amitsur with commentary, edited by Avinoam Mann, Amitai Regev, Louis Rowen, David J. Saltman and Lance W. Small (eds.).
Reviewer: Edward Formanek
Bull. Amer. Math. Soc. 40 (2003), 131-135
Review information
Full-text PDF Free Access
Spherical inversion on $\operatorname{Sl}(n,\mathbb{R})$, by Jay Jorgenson and Serge Lang.
Reviewer: Bernhard Krötz
Bull. Amer. Math. Soc. 40 (2003), 137-142
Review information
Full-text PDF Free Access
A new kind of science, by Stephen Wolfram.
Reviewer: Steven G. Krantz
Bull. Amer. Math. Soc. 40 (2003), 143-150
Review information
Full-text PDF Free Access
Abstract root subgroups and simple groups of Lie-type, by Franz Georg Timmesfeld.
Reviewer: Richard Weiss
Bull. Amer. Math. Soc. 40 (2003), 151-154
Review information
Full-text PDF Free Access